Colorado, 2003

Hail and Damaging Wind in Colorado, June 2, 2003

June 2, 2003 · NWS GLD · 2 events in 1 county or zone

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 2, 8:55 PM MST, 20 minutes earlier.

Area forecast discussion, Jun 2, 8:55 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
955 PM MDT MON JUN 2 2003

LINE OF SHOWERS/THUNDERSTORMS CONTINUES TO MOVE SOUTHEAST ACROSS
EASTERN CO WITH WIND GUSTS 50-55 MPH. HAVE UPDATED THE ZONE FORECASTS
TO INCREASE CHANCE OF THUNDERSTORMS INTO THE 70-90 PERCENT RANGE THE
REST OF THE NIGHT. QUICK LOOK AT 00Z ETA SHOWS STRONG LOW LEVEL
CONVERGENCE ACROSS THE SOUTHERN ZONES TONIGHT WITH DECENT LOW/MID LEVEL
THETA-E ADVECTION.

.GLD...NONE.

SR
Hazardous weather outlook, Jun 2, 9:36 AM MST, 11 hours 39 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1036 AM MDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND EVENING

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF
EASTERN COLORADO...MAINLY WEST OF A STRATTON TO KIT CARSON LINE. ANY
STORMS THAT FORM MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.
LATER THIS EVENING AN UPPER LEVEL DISTURBANCE WILL ENTER THE TRI
STATE AREA...CAUSING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME...ALTHOUGH SMALL HAIL MAY BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE THUNDERSTORMS ARE EXPECTED ON TUESDAY THROUGH THURSDAY WITH THE
BEST CHANCES IN THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS ON
TUESDAY AND WEDNESDAY HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JM

The radar

The Pueblo radar (KPUX), 100 km away, was scanning. The volume nearest the first event began at 04:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Cheyenne

When
June 2, 9:15 PM MST
Where
Cheyenne County, 10 mi SSW of Wild Horse
Measured
70 kt (81 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.683, -103.067

Six-inch tree limbs down.

Hail, Cheyenne

When
June 2, 9:15 PM MST
Where
Cheyenne County, 10 mi SSW of Wild Horse
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.683, -103.067

Dime-size hail covered the ground.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360421, 5360422.